MAUDE Adverse Event Report: COVIDIEN LP SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SURGII-8
Medical Device Problem Codes Defective Alarm (1014); Energy Output Problem (1431)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device¿s current was too high causing main voltage to fuse and went out.There was no patient involvement.The service center found the rem failed as the signal remained green between 130 and 140 ohms.
 
Additional Manufacturer Narrative
Evaluation summary one device was received as a service request and a visual inspection and functional test were performed.This product was being used for treatment.Inspection of the device resulted in verifying the issue with the rem failure, but not the high current or fusing.The root causes for the issues with the unit are wear and tear from long time usage and the need for preventive maintenance / calibration.As part of continuous improvement efforts and a corrective action, the supplier ran the unit through four burn-ins with no further issues found.It was subjected to full factory testing which included calibration and passed all tests with no problems or issues found.A trend analysis was performed for high current and or rem issues involving product for the past year (november 28, 2016 ¿ april 2, 2018).Two additional complaints have been received with similar defects during this time.If additional information is received, the investigation will resume as needed.This complaint will be used for trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGISTAT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key7176806
Report Number1717344-2018-00040
Device Sequence Number1951688
Product Code GEI
UDI-Device Identifier10884521035928
UDI-Public10884521035928
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K001955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSURGII-8
Device Catalogue NumberSURGII-8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1